MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGES; HEPARIN FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGES; HEPARIN FLUSH
Catalog Number 306424
Health Effect - Clinical Codes Respiratory Distress (2045); Reaction (2414); Sweating (2444)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is intended to report 1 of the 2 events described in the event.Another mdr will be filed for the 2nd incident.(2nd event submitted with mdr report# 1911916-2018-00230) the customer's address is unknown.Unknown, (b)(6), 0000 usa has been used as a default.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
¿it was reported that on two occasions ((b)(6)), after 30 minutes of pushing iv saline, patient experienced a severe reaction (coughing, couldn't breathe, cold sweats).Patient also used heparin flush but thinks the issue was from the saline more so than the heparin.Patient went to the er on both occasions and was told that nothing was able to be determined.Er checked the patient's lungs, checked for embolism, etc.¿ there was no additional specific information on the medical interventions received.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
Dhr/bhr review : there was no documentation of issues for the complaint of batch 716087n during this production run.There was no documentation of issues for the complaint of batch 723060n during this production run.Investigation comments: all our inspections and testing performed while manufacturing this batch were accepted.No rejections were documented.Controls in place, at the manufacturing site: bioburden tested on a weekly basis.An overkill sterilization process is used.Environmental testing within the filling area is done on a biweekly basis.The sterilization process is challenged and re-qualified annually.The solution is filtered twice before it is filled in syringes (note: once when transferring to the hold tank and again at the fill machine).Endotoxin testing is performed on each batch.Fill room operators are trained and qualified on gowning for the fill room environment on an annual basis.Weekly bioburden testing on the components used to assemble the syringes.Continuous online monitoring of the wfi water quality (note: this is for toc and conductivity, not microbial - weekly bioburden and endotoxin testing of the usp purified water and wfi systems.Weekly endotoxin testing of the pure steam system.Each sterilizer is thoroughly validated before used for posiflush sterilization.Update.Jun05, 2018.Five (5) samples were received.They are in their sealed packaging flow wrap.They all have the plunger rod-rubber stopper, tip cap, and saline solution.The barrel label shows the lot# 723060n.This is a different batch # than the one reported.Samples will be sent to a lab for testing.Note: these five(5) samples are the same for complaint (b)(4) and (b)(4) product within specification? yes? no? root cause could not be determined.There were no qns issued during the production of this batch listed in the complaint.All inspections and testing were accepted during the production of this batch.Update.Jun05, 2018.The five (5) samples received will be sent for lab testing.This report will be updated when the lab results are available.Capa not required for this event.Investigation conclusion: root cause could not be determined.There were no qns issued during the production of this batch listed in the complaint.All inspections and testing were accepted during the production of this batch.Update.Jun05, 2018.The five (5) samples received will be sent for lab testing.This report will be updated when the lab results are available.

Brand Name
BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGES
Common Device Name
HEPARIN FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7519613
Report Number1911916-2018-00229
Device Sequence Number1529432
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public30382903064244
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2019
Device Catalogue Number306424
Device Lot Number716087N
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
05/01/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date05/31/2018
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;